Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 23, 2021, 5:14 PM CDT for Johnson County, Miami County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 23, 2021, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WWUS83 KEAX 232214
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
514 PM CDT Fri Apr 23 2021
KSZ057-105-232300-
Johnson KS-Miami KS-
514 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ottawa, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Olathe, Lenexa, Gardner, Paola, Spring Hill, Osawatomie, Louisburg,
Edgerton, Hillsdale, Chiles, Bucyrus, Clare and Wagstaff.
This includes Interstate 35 in Kansas between mile markers 200 and
218.
LAT...LON 3882 9506 3896 9483 3864 9461 3863 9461
3850 9506
TIME...MOT...LOC 2213Z 234DEG 44KT 3858 9521
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:43 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 23, 2:43 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 243 PM CDT Fri Apr 23 2021 .Discussion... Issued at 242 PM CDT FRI APR 23 2021 Key Message: - Scattered showers with embedded thunderstorms expected this evening, primarily across east central Kansas into western and central Missouri. Regional radar composite continues to show an increase in returns early this afternoon across central and eastern Kansas, and expect this trend to continue through the evening as increasing deep layer ascent moves into the central Plains ahead of the next upper wave. Highest probability of rain will be focused across the southeast half of the CWA, with the 6pm-midnight timeframe as the period with the most robust activity. A few embedded thunderstorms will be possible within the scattered showers, although severe weather is unlikely. Rainfall totals across portions of east central Kansas into central Missouri will be highest, with up to an inch of rain possible. Do not anticipate any flooding at this time based on the latest MBRFC guidance. Rainfall will end from west to east Saturday morning, clearing the CWA prior to noon Saturday. Skies will clear by the afternoon with highs warming into the middle 60s. Surface ridge settles in Saturday night, and can't completely rule out some patchy fog across the southern CWA. More notable warming and moisture transport is expected Sunday into Tuesday, as an upper level ridge will build into the central CONUS ahead of the next highly amplified wave. With the approach of the upper trough, the next chance for thunderstorms is expected on Tuesday evening/night. A few of the storms across eastern Kansas may be strong, but uncertainty remains with respect to convective organization/maintenance as instability wanes with eastward extent/time. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1220 PM CDT FRI APR 23 2021 Current VFR conditions will gradually give way to worsening conditions to MVFR/IFR late this afternoon into tonight, with scattered showers moving into terminal space. Surface winds will back with time, with speeds expected to remain under 12kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, Apr 23, 5:26 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 526 AM CDT Fri Apr 23 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 526 AM CDT Fri Apr 23 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers expected this afternoon and evening. Isolated lighting may be possible south of I-70 this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 23, 5:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
514 PM CDT Fri Apr 23 2021
KSZ057-105-232300-
Johnson KS-Miami KS-
514 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ottawa, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Olathe, Lenexa, Gardner, Paola, Spring Hill, Osawatomie, Louisburg,
Edgerton, Hillsdale, Chiles, Bucyrus, Clare and Wagstaff.
This includes Interstate 35 in Kansas between mile markers 200 and
218.
LAT...LON 3882 9506 3896 9483 3864 9461 3863 9461
3850 9506
TIME...MOT...LOC 2213Z 234DEG 44KT 3858 9521
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:49 PM CDT | Special Weather Statement | EAX | Johnson | 26 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | EAX | Miami | 23 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.